Drug interactions between Norvir and tamsulosin
Interactions between your drugs
ritonavir ↔ tamsulosin
Applies to:Norvir (ritonavir) and tamsulosin
Using tamsulosin together with ritonavir is not recommended. Combining these medications may significantly increase the blood levels and effects of tamsulosin. This may cause blood pressure to fall excessively and heart rate to increase, especially when you rise from a sitting or lying position. The risk of other side effects such as dizziness, lightheadedness, fainting, headache, flushing, nasal congestion, heart palpitation, and priapism (prolonged and painful erection unrelated to sexual activity) may also increase. Let your doctor know if you develop these symptoms while using tamsulosin and they do not go away on their own or they become troublesome. Avoid driving or operating hazardous machinery until you know how the medication affects you, and use caution when getting up from a sitting or lying position. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Norvir (ritonavir)
Ritonavir should be taken with food to lessen gastrointestinal side effects. It is important that you take this medication exactly as prescribed by your doctor. Do not change your treatment or stop treatment without first talking to your doctor.
Applies to: tamsulosin
Food may affect the intestinal absorption of tamsulosin. You should take tamsulosin approximately one-half hour following the same meal each day to ensure steady absorption and blood levels of the drug.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.